MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-30
Medical Device Problem Codes Positioning Failure (1158); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that after opening in the m1 and dragging the device back it ended up too proximal so the physician resheathed the device and tried again.The same thing happened again so he resheathed a second time and decided to deploy from the m1 down into the internal carotid artery (ica) but the device wouldn¿t open up distally so the pipeline had to be removed.The pipeline was not positioned in a bend.The pipeline was not stuck in the capture coil.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to two times.No additional steps or other devices required to open the pipeline.The pipeline was removed from the patient.The phenom 27 was left in the m1 and the pipeline was pulled out through that catheter.The pipeline was used for an approved indication.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the left ica with a max diameter of 16mm and a 12mm neck diameter.The landing zone was 3.6mm distally and 4.6mm proximally.It was noted the patient's vessel tortuosity was moderate.The angiographic result post procedure was vessel wide open and devices well opposed.Ancillary devices include a navien 5fr 115 guidecatheter, phenom 027 150cm microcatheter, synchro 014  guide coils, and axium frame 12, 10, 9, 8 coils.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17549708
Report Number2029214-2023-01391
Device Sequence Number6694513
Product Code OUT
UDI-Device Identifier00763000284565
UDI-Public00763000284565
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2024
Device Model NumberPED2-450-30
Device Catalogue NumberPED2-450-30
Device Lot NumberB200283
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Initial Report FDA Received Date08/15/2023
Date Device Manufactured05/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexMale